Symptoms of General Anesthesia Overdose

Anesthesia overdose poses many risk factors to the patient. Over administering anesthesia can result in delayed recovery to consciousness and a state of disassociation or toxicity that results in death.

Common Causes

Severe medical problems can result from anesthesia overdose. After decades of decline, the rate of anesthesia overdose resulting in death has slowly climbed with a risk of 1 in every 20 patients. For patients that are 65 years and older, that risk increases to 10 in every 20 patients.

Common causes to anesthesia overdose

• Equipment failure
• Inappropriate ventilation
• Combining incorrect anesthetics
• Injecting to quickly leading to increased plasma levels

A result of these actions can cause the patient to drop blood pressure drastically and response in a negatively as a result. Results from anesthesia toxicity and overdose can take up to 30 minutes to occur.

Symptoms of Overdose

• Drowsiness
• Dizziness
• Disorientation
• Lightheadedness
• Visual and Auditory Disruptions
• Confusion
• Seizures
• Muscle Twitches
• Coma or Unconsciousness
• Metallic Taste
• Numbness
• Heart Palpitations
• Chest Pain
• Hypertension
• Death

Treatments for Anesthesia Overdose

Immediate actions must be taken for patients that suffer from seizure, inability to breathe, and other life threatening symptoms. Treatments in airway management, seizure suppression, cardiopulmonary bypass, resuscitation, or the administering of 20 percent lipid emulsion is recommended based on what individual symptoms.

markkaire Symptoms of General Anesthesia Overdose
Attorney Mark Kaire has practiced as a personal injury lawyer in Miami for many years. In 1997, he founded The Law Offices of Mark A. Kaire, P.A. — a law firm dedicated to providing tenacious, aggressive and devoted service to each client.
markkaire Symptoms of General Anesthesia Overdose

Latest posts by Mark Kaire (see all)

Leave a Reply